Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey Everyone,

First time poster.  But first real problem.
 

I had a small mark on my face that healthwise was not problematic, but it bothered me aesthetically.  The  dermatologist prescribed the ever popular Retin-a micro. 

I took it and set off, happy to have a solution for my problem. The first two weeks I saw glowing skin and then came some flaking. The dry skin was hard to combat, and i would  see the peeling of my skin. But all in all I was seeing good results , marks  I had for awhile were fading, skin was nice and clear.  I was pretty happy

Then came week 3.

Figuring I seemed to be tolerating the medication well, I decided to increase my frequency to every night. My face still dry, and one side of my face seemed to burn whenever I put sunscreen on it, but I didn’t read too much into it. I was an idiot, right from then. I should have assumed something was off.

One night I decided to use a washcloth in the shower to get off some of the dry flakes. I don’t ever use washcloths and why I chose to use one will haunt me. Now stupidly, it wasn’t the most softest cloth I could have use but it was wet and softened through that which I realized after wasn’t enough. The whole time I was using it I was thinking "Oh, don't wanna scrub too hard and abrade my skin". And that's exactly what happened.

Now I have brown skin (west indian).  I know when people of a fairer colour does something like this, the consequences last a few weeks to maybe a month at most. Not me. The bruising and peeling, which I picked dumbly left subsequent hyperpigmentation on my left laugh line that I have no idea how long will take to fade.

That was only the left side. A few mornings after I used the washcloth, I woke up and looked in the mirror in horror to see a darkened line along my right laugh line, curving down my cheek.I had no indication of this brewing. My skin had seemed fine but what it looked like was over exfoliation. I was devastated. Two parentheses essentially forming around my mouth. My original mark still visible with little change. And a tube of expensive medication that had ruined my skin.

I left off the medication for a few days, but then thinking that perhaps the same medication could cure it, I used it again. Now I've never used peels and did not recognize or know what to do about over exfoliation when I saw it, so this was the worse thing to do.

I put on both sides, causing them both to peel again. And worsen. Obviously. The lines i already had, were made worse.

Yes I regret using it so continuously and then ignoring the signs of overuse.  But I regret most the way I unknowingly made it worse and now my laugh lines are a mess and  seeing as that's the frontal part of my face, and the first thing people see upon looking at me, it makes me feel uglier than I've ever felt in my life. EVER.

Going into this, my skin was pretty clear.  I had the occasional mark but it was generally even toned and healthy. I should have left well enough alone. I''ve pretty much developed social anxiety from this and am SO looking for a way to fix it. 

My dermatologist recommended Desonide and Finacea gel to use. I've used the desonide only on the side with the washcloth bruising but I'm uncomfortable with using a topical steriod, so I pretty much use the finacea for about 2 weeks -  no side effects, but I haven't seen any changes yet. 

Oh I use sunscreen religiously. 

My marks still look so bad - any ideas of what could help that's suitable for brown skin? No hydroquinoine please. 

Its so hard to treat this with summer coming.  I'm starting to use rosehip oil and i've ordered tamanu and castor oil. 

Share this post


Link to post
Share on other sites

Yes it can cause PIH, it's a chemical exfoliant after all and speeds up skin production. You need Hydroquinone aka skin bleach amazon and ebay. Vitamin C serum. There are many other soltuions for PIH

We made this FAQ to this frequently asked question. Find more solutions in that post.

http://www.acne.org/messageboard/topic/365640-qa-faq-post-inflammatory-erythema-pie-post-inflammatory-hyperpigmentation-pih- hypopigmentation-read-before-posting/

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×